Jump to content
ACN Latitudes Forums

Recommended Posts

Does anyone use SAM-E? I have read several articles that this might be helpful to my son's condition but I am having a hard time figuring if it is needed. My son has done the 23 and Me testing and I have been adding the supplements slowly. I thought maybe if I shared the results someone might could share their experience or possible send research that would shed some light on this. I have the heartfixer document and have looked at chapter 2 in Dr. Amy's. She states that Sam- e helps balance neurotransmitters. According to neuro testing, he does have problems in this area. He has high glutamate, dopamine, Norephrinphrine, Glycine,Histamine, and low GABA and Epinephrine. His serotonin, taurine, and PEA is in range. Here are the results. My son is taking M-B12, methylfolate, P5P, AL Carnitine, NAC and B complex. I am considering adding Sam-E and possilbly TMG. I am checking sulfite levels and have that issue under control. I feel like something is still missing. My doctor double checks all my research and has the final word on supplements that are used. Any shared experiences or research would be appreciated.

 

COMT -/- BHMT+/- VDR +/- SULT-/-

ACAT-/-

 

MTRR+/+ CBS+/- GAD+/-

 

MTHFR +/- MAO+/+ NOS+/+

 

 

 

 

Link to post
Share on other sites

Sorry, as I am far from a methylation expert, and though we've considered 23 and Me, we've not gone down that road. I just wanted to suggest that you PM the member "LLM." She's quite advanced in understanding both the methylation cycle and 23 and Me, so I'm betting she'd have some good thoughts to share.

 

The only other note I'll offer is that if you child's serotonin levels are, as you've indicated, in the normal range, SAM-e would probably need to be added cautiously, if at all. My understanding is that it works predominantly on serotonin levels, so you might wind up over-doing the serotonin as a result, and then you'd probably see some activation behaviors.

Link to post
Share on other sites

Rachel,

I don't have any personal experience with SAM-e. Like Nancy, I've always seen it associated with boosting seratonin, which is something you say you don't need. I don't see anything in his genetics that would make it a no-no and in that case, you could always do a trial of it and see what happens. Another option is to ask your doctor to measure his SAH levels. Google Dr William Walsh and SAH - he determines whether someone is overmethylating or undermethylating based on this blood measurement. If an undermethylator, he recommends SAM-e

 

You don't say what your son's condition is or what symptoms you feel might be improved. So it's hard to give any advice. The one thing I might suggest is that you and your doctor reconsider the NAC supplement. Some people with CBS mutations don't do well on NAC. It makes my DD very very flipped out mood wise and when I took it for a month as a mucus thinner recovering from bad cold last winter, it seriously elevated my liver ALT and AST results (I also have CBS +/-). It also made me depressed. When I stopped the NAC and re-tested the liver a month later, things had returned well into normal levels.

 

Sometimes I've found that removing things can be as helpful as adding things.

Link to post
Share on other sites

Thanks LLM

 

My son just had his ALT and AST testing done. They were in the low range but I will talk to our doctor about the NAC. I suspect my son may be an undermethylator because his histmaine levels were high on a test. However, I want to see if I can get the blood test done. My son will see his doctor next week. I will ask about the SAH because I read about that today.

 

My son is still stuck with the tremors when he is sitting and they get worse if he tries to do exercise. He is still not able to stand or walk yet. However, his headache pain level is lower since starting the Namenda. So our doctor does suspect the glutamate and NMDA receptors NR2) are involved in this part of his condition. Our doctor also told us that he thought the tremors would be the last symptom to go. All I know is that high CamKinese, glutamate, norephrinphrine, and histamine levels can cause this sympton. I guess I'm getting inpatient and just want this symptom to go away. The PEX seems to be cleaning out his system and he has not had any infections. We cannot retest for anything until my son is done with the pex treatment for at least three months.

Link to post
Share on other sites

My son is an undermethylator (very high histamine), and he does well with NAC; recent labs show his liver enzymes remain well within the normal range. He also takes a low-dose SSRI, however, and when we tried adding SAM-e for a brief period, it was a no-go. Don't know whether the low-dose SSRI was solely responsible for that or not, but because the SSRI has been helpful for him, we're reluctant to drop it in favor of SAM-e or another remedy.

 

NAC is supposed to help regulate glutamate, so if it's working for your son with detriments, then it seems like a viable supplement. We also use antihistamines as needed (accompanied by probiotics so that we don't destroy the gut biome) and another glutamate modulator, Lamictal.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...